Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 17, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Mar 9, 2006, 1:01 AM CST for 46 counties in Texas. It took effect at Mar 9, 2006, 1:51 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2006, 1:01 AM CST (07:01 UTC)
- In effect from
- Mar 9, 2006, 1:51 AM CST
- Expired
- Mar 9, 2006, 4:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 8, 11:45 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 8, 11:45 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1145 PM CST WED MAR 8 2006 .UPDATE... HAVE UPDATED THE ZONES TO REFLECT THE NEW TORNADO WATCHES. WILL NEED TO SEND ANOTHER UPDATE SHORTLY TO ADD A WIND ADVISORY. #58 && .AVIATION... 526 PM CST WED MAR 8 2006 TIMING THUNDERSTORMS VERY DIFFICULT THIS EVENING AS BEST DYNAMICS ARE STILL UPSTREAM. CONVECTION NOW BREAKING OUT IN THE WEST EXPECTED TO MOVE NORTH OF METROPLEX AIRPORTS AND STRONGER STORMS SHOULD FORM IN TWO TO FOUR HOURS AS UPPER SUPPORT MOVES IN. HAVE OPTED FOR BEST CHANCE OF TSTMS AT TAF SITES AFTER 06Z...BUT I CANNOT GUARANTEE A TSTM FREE EVENING BEFORE THAT TIME AND AMENDMENTS MAY BE NEEDED. AFTER DRY LINE PASSES IN THE MORNING GUSTY WEST WINDS WILL CAUSE CROSSWIND PROBLEMS FROM MID MORNING THROUGH THE AFTERNOON. 84 && .PREV DISCUSSION... 930 PM CST WED MAR 8 2006 THE PREVIOUS FORECAST APPEARS TO BE IN GOOD SHAPE. THE UPPER LEVEL LOW OVER EASTERN NEW MEXICO CONTINUES TO MOVE EASTWARD THIS EVENING. THE DRY LINE HAS DRIFTED WESTWARD THIS EVENING. AS THE UPPER LEVEL SHORTWAVE MOVES EASTWARD...THE PACIFIC FRONT WILL OVERTAKE THE DRYLINE...AND MOVE EASTWARD INTO THE NORTH TEXAS LATE TONIGHT. SHOWERS AND THUNDERSTORMS OVER WEST CENTRAL TEXAS WILL MOVE NORTHEAST AT NEAR 50 MPH. WE WILL HAVE TO SEE HOW MUCH FARTHER SOUTH THIS ACTIVITY DEVELOPS. THUNDERSTORMS HAVE ALSO FORMED OVER SOUTH TEXAS BETWEEN DEL RIO AND KERRVILLE. SOME OF THIS ACTIVITY WILL LIKELY MOVE INTO THE SOUTHERN PART OF THE FORECAST AREA AFTER MIDNIGHT. THE DEVELOPMENT OF THE STORMS TO THE SOUTH COULD HAVE A NEGATIVE AFFECT ON THE STORMS FARTHER NORTH...BUT WITH DECENT LAPSE RATES...AND SHEAR...THE SEVERE POTENTIAL WILL CONTINUE FOR ALL OF NORTH TEXAS OVERNIGHT. #58 535 PM CST WED MAR 8 2006 HAVE SENT UPDATED ZONES TO ADD NEW TORNADO WATCH #42 THAT WILL BE IN EFFECT UNTIL MIDNIGHT...GENERALLY ALONG AND WEST OF A SHERMAN... DENTON...WEATHERFORD...GLEN ROSE LINE. #58 321 PM CST WED MAR 8 2006 POTENT UPPER LEVEL LOW CURRENTLY SPINNING OVER THE FOUR CORNERS REGION IS EXPECTED TO MOVE INTO THE SOUTHERN PLAINS THIS EVENING INTO TOMORROW. A DRYLINE IS LOCATED NEAR AN OKLAHOMA CITY TO STEPHENVILLE TO SAN ANGELO LINE...AND A PACIFIC FRONT IS CURRENTLY MOVING THROUGH NEW MEXICO. SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP ALONG THE DRYLINE EARLY IN THE AFTERNOON AND EVENING...AS THE CAP INDICATED ON OUR 18Z SOUNDING BEGINS TO BREAK. THE PACIFIC FRONT WILL EVENTUALLY CATCH UP TO THE DRYLINE AND PUSH EAST THROUGH NORTH TEXAS OVERNIGHT. IT APPEARS THERE MAY BE A FEW ISOLATED SUPERCELLS EARLY IN THE EVENT AND AHEAD OF THE DRYLINE...BEFORE THE DRYLINE/PACIFIC FRONT CONSOLIDATES THE CONVECTION. A SQUALL LINE IS EXPECTED TO FORM ALONG THE EASTWARD MOVING BOUNDARY OVERNIGHT. BOWING SEGMENTS/ DAMAGING WINDS CAN BE EXPECTED ALONG THE SQUALL LINE WITH IMPRESSIVE WINDS INDICATED AT ALL LEVELS. AS THE UPPER LEVEL LOW NEARS...MID LEVEL LAPSE RATES WILL APPROACH 9 DEGREES C ACROSS PORTIONS OF NORTH TEXAS. AS A RESULT...LARGE HAIL WILL ALSO BE A THREAT. A 50-60 KT LLJ WILL SET UP OVERNIGHT AND MAY AID IN KEEPING STORMS SURFACE BASED INTO THE MORNING. IF THE BOUNDARY LAYER CAN MANAGE NOT TO DECOUPLE...THERE IS A CHANCE FOR ISOLATED TORNADOES...GIVEN 0-1 KM SHEAR VALUES CLOSE TO 50 KTS. MUCH OF THE LARGE SCALE LIFT WILL BE PLAYING CATCH UP WITH THE MOISTURE...WHICH WILL BE RAPIDLY SHUNTED EAST BY THE BOUNDARY. THEREFORE...SOME AREAS OF NORTH TEXAS MAY NOT SEE MUCH PRECIPITATION WITH THIS EVENT...ESPECIALLY SOUTH AND WEST. DRY AIR AND VERY GUSTY WINDS WILL MOVE INTO THE REGION BEHIND THE SYSTEM. THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT FOR THE WESTERN HALF OF NORTH TEXAS HAS BEEN UPGRADED TO A RED FLAG WARNING. THERE ARE SEVERAL LOW CHANCES FOR PRECIPITATION TOWARDS THE WEEKEND AS NORTH TEXAS REMAINS IN ACTIVE SOUTHWEST FLOW ALOFT. AN IMPRESSIVE SYSTEM WILL AFFECT NORTH TEXAS EARLY NEXT WEEK...WITH A FRONTAL PASSAGE ON MONDAY AND A RETURN TO MORE NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 57 73 49 80 / 60 20 10 10 WACO, TX 56 75 48 83 / 50 30 10 10 PARIS, TX 59 71 45 79 / 80 60 10 10 DENTON, TX 56 72 45 78 / 80 20 10 10 MCKINNEY, TX 56 72 45 80 / 80 40 10 10 DALLAS, TX 60 73 51 79 / 60 30 10 10 TERRELL, TX 59 72 46 78 / 60 60 10 10 CORSICANA, TX 62 75 49 81 / 60 60 10 10 TEMPLE, TX 59 77 49 82 / 40 30 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 6 AM THURSDAY FOR TXZ091-TXZ092-TXZ093- TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106- TXZ107-TXZ121-TXZ122-TXZ123-TXZ134-TXZ135-TXZ145-TXZ146-TXZ147- TXZ148-TXZ157-TXZ158-TXZ159-TXZ160-TXZ161-TXZ162-TXZ174-TXZ175. RED FLAG WARNING FROM NOON THURSDAY TO 7 PM THURSDAY FOR TXZ091- TXZ100-TXZ101-TXZ102-TXZ115-TXZ116-TXZ117-TXZ118-TXZ129-TXZ130- TXZ131-TXZ132-TXZ133-TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ156- TXZ157-TXZ158-TXZ159-TXZ160-TXZ161-TXZ174-TXZ175. && 58/13/84
Hazardous weather outlook, Mar 8, 5:39 PM CST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 539 PM CST WED MAR 8 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 539 PM CST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT WITH LARGE HAIL...DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. THERE IS ALSO THE POTENTIAL FOR A FEW TORNADOES. THIS EVENINGS THREAT BEGINS WEST OF A LINE FROM SHERMAN...CLEBURNE...EASTLAND AND WILL EXPAND EASTWARD AND SOUTHEASTWARD OVERNIGHT. .DAYS TWO THROUGH SEVEN... SEVERE STORMS MAY STILL BE ONGOING THURSDAY MORNING OVER EASTERN SECTIONS OF NORTH TEXAS. AS A DRY LINE MOVES THROUGH GUSTY WEST WINDS AND RAPIDLY LOWERING HUMIDITIES WILL CREATE A CRITICAL FIRE DANGER THURSDAY AFTERNOON WEST OF A BOWIE...FORT WORTH...HILLSBORO... HEARNE LINE. LOW THUNDERSTORM CHANCES WILL RETURN OVER THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR NORTHWESTERN SECTIONS OF NORTH TEXAS BEFORE MIDNIGHT...SPREADING EASTWARD AFTER MIDNIGHT.
In the hours before
Special weather statement, Mar 8, 10:54 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1054 PM CST WED MAR 8 2006 TXZ134-145-090530- ELLIS-HILL- 1054 PM CST WED MAR 8 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1054 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF HILLSBORO...MOVING NORTHEAST AT 50 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CARLS CORNER...COVINGTON... HILLSBORO...ITALY...ITASCA...MAYPEARL AND WHITNEY. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Mar 8, 11:21 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1121 PM CST WED MAR 8 2006 TXZ121-134-146-090545- ELLIS-KAUFMAN-NAVARRO- 1121 PM CST WED MAR 8 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1121 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF WAXAHACHIE TO 8 MILES EAST OF HILLSBORO...MOVING EAST AT 45 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE ALMA...BARDWELL...BARRY... BLOOMING GROVE...COTTONWOOD...ENNIS...GRAYS PRAIRIE...ITALY...KEMP AND PALMER. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. THE POTENTIAL EXISTS FOR THESE STORMS TO INTENSIFY TO SEVERE LEVELS THROUGH MIDNIGHT. 07/BB
Special weather statement, Mar 8, 11:59 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1159 PM CST WED MAR 8 2006 TXZ145-146-161-090630- HILL-LIMESTONE-NAVARRO- 1159 PM CST WED MAR 8 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1159 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES NORTHEAST OF BELLMEAD...MOVING NORTHEAST AT 50 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE COOLIDGE...DAWSON AND HUBBARD. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Mar 9, 12:00 AM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1200 AM CST THU MAR 9 2006 TXZ146-147-160-161-090630- FALLS-FREESTONE-LIMESTONE-NAVARRO- 1200 AM CST THU MAR 9 2006 ...SIGNIFICANT WEATHER UPDATE... AT MIDNIGHT CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF BELLMEAD TO 10 MILES NORTH OF MARLIN...MOVING NORTHEAST AT 45 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE ANGUS...COOLIDGE... CORSICANA...DAWSON...GROESBECK...MEXIA...NAVARRO...TEAGUE...WORTHAM AND FORT PARKER STATE PARK. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. 07/BB
Local storm report, Mar 9, 12:08 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1208 AM CST THU MAR 09 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL 6 NE NOCONA 33.84N 97.66W
03/08/2006 M1.75 INCH ONTAGUE TX AMATEUR RADIO
REPORTED NEAR LAKE NOCONASpecial weather statement, Mar 9, 12:12 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1212 AM CST THU MAR 9 2006 TXZ158-160-174-175-090645- BELL-FALLS-MILAM-ROBERTSON- 1212 AM CST THU MAR 9 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1212 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 16 MILES SOUTH OF BELTON...MOVING NORTHEAST AT 60 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BREMOND...CALVERT... CAMERON...FRANKLIN...HOLLAND...LITTLE RIVER-ACADEMY...LOTT... MARLIN...ROGERS AND ROSEBUD. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. THE POTENTIAL EXISTS FOR THIS STORM TO INTENSIFY TO SEVERE LEVELS THROUGH 1 AM AND IS BEING MONITORED CLOSELY. 07/BB
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:45 PM CST | Severe Thunderstorm Warning | FWD | Wise | 20 min |
| Mar 8, 6:54 PM CST | Severe Thunderstorm Warning | FWD | Cooke | 19 min |
| Mar 8, 10:32 PM CST | Severe Thunderstorm Warning | FWD | Young | 43 min |
| Mar 8, 10:58 PM CST | Severe Thunderstorm Warning | FWD | Bell | 39 min |
| Mar 8, 11:26 PM CST | Severe Thunderstorm Warning | FWD | Montague | 34 min |
| Mar 8, 11:30 PM CST | Severe Thunderstorm Warning | FWD | Falls, McLennan | 45 min |
| Mar 8, 11:39 PM CST | Tornado Warning | FWD | Montague | 29 min |
| Mar 9, 12:01 AM CST | Severe Thunderstorm Warning | FWD | Cooke | 20 min |
| Mar 9, 12:51 AM CST | High Wind Warning | FWD | Lamar | 60 min |
| Mar 9, 1:51 AM CST | High Wind Warning | FWD | Anderson, Bell, Falls, Freestone, Henderson, Hopkins and 5 more | 2 hr |
| Mar 9, 5:06 AM CST | Severe Thunderstorm Warning | FWD | Kaufman, Rains, Van Zandt | 45 min |
| Mar 9, 5:24 AM CST | Severe Thunderstorm Warning | FWD | Hopkins | 51 min |
| Mar 9, 6:14 AM CST | Severe Thunderstorm Warning | FWD | Anderson | 26 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.